MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.She was revisited yesterday 7.08.25.Patient was revised from a 32/50 marathon +4 10 deg liner to a 28/50 marathon lipped liner.The ceramic head was changed from 32 +5 to 28 +12 delta ts head.No surgical delay.Several specimens were collected during surgery, including one of them was for metallosis.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the pinn mar +4 10d 32idx50od was covered with blood remnants and has a portion of the rim fractured, based on the quality of the provided photos, the liner appears to have some anti-rotation device (ard) tabs sheared off and seems to be slightly deformed at the rim.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the pinn mar +4 10d 32idx50od was covered with blood remnants and has a portion of the rim fractured, based on the quality of the provided photos, the liner appears to have some anti-rotation device (ard) tabs sheared off and seems to be slightly deformed at the rim.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the pinn mar +4 10d 32idx50od has a large portion of the rim fractured and has two of six anti-rotation device (ard) tabs sheared off, the fragments were not returned for evaluation.Additionally presents a slightly deformation at the rim, the acetabular liner displays signs of explantation attempts.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A manufacturing records evaluation (mre) was not performed as no lot number was retrieved due to the fractured condition of the acetabular liner.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was retrieved due to the fractured condition of the acetabular liner.H11 additional narrative: added: d10.Corrected: h3.

Brand Name
PINN MAR +4 10D 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22877506
Report Number1818910-2025-14702
Device Sequence Number13368173
Product Code LPH
UDI-Device Identifier10603295014041
UDI-Public(01)10603295014041
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/01/2025
10/23/2025
10/28/2025
11/03/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/02/2025
10/24/2025
10/29/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +5.; DELTA CER HEAD 12/14 32MM +5.; PINN MAR +4 10D 32IDX50OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale